MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE®

BIOCOMPATIBLES UK LTD THERASPHERE®
Lot Number 4990036/18
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hepatitis (1897); Liver Damage/Dysfunction (1954)
Date of Event 05/21/2014
Type of Reportable Event Death
Event or Problem Description
This case is follow-up to usade reports originally submitted in 2014 (manufacture report number: 3002124545-2014-00012).2 therasphere® vials were used to treat this patient, it cannot be determined which device contributed to this fatal event.Refer to mdr 3002124543-2019-00033 for the other device associated with this event.Mfr report number: 3002124543-2019-00032.Internal mcn: (b)(4).Subject: (b)(6).Last sae report: 15 apr 2019.Sae: rild (radio-embolization induced liver disease) (radiation (b)(6)).This report concerns subject 0401-003, a female subject who was born in 1948 enrolled in study ts-102 entitled "a phase iii clinical trial evaluating therasphere® in subjects with metastatic colorectal carcinoma of the liver who have failed first line chemotherapy".On 06 feb 2014, the subject received first cycle of second-line chemotherapy, folfiri regimen (irinotecan, folinic acid and fluorouracil).On (b)(6) 2014, the subject received treatment with total 2 vials of therasphere®.The right hepatic lobe was treated at a dose of 118 gy (lot no.4990036/18, expiry date: 07 mar 2014) and at a dose of 136 gy in the left hepatic lobe (lot no.4990031, expiry date: 07 mar 2014).On 25 apr 2014, the subject received most recent cycle (fifth) prior to the event of second-line chemotherapy, folfiri regimen (irinotecan 295.2 mg intravenous (iv), folinic acid 35 mg iv and fluorouracil 656 mg iv and 3936 mg iv bolus) which completed on (b)(6) 2014.There are no relevant medical history to the event.Concomitant medications include bisoprolol, macrogol, calcium, lorazepam, ispaghul, ondansetron, methylprednisolone, atropine, aprepitant, alprazolam, clinutren, prednisolone, lactulose, amoxicillin and rocephine.On (b)(6) 2014; approximately three months after receiving treatment with the study device and initiating chemotherapy, the subject was admitted to the hospital with asthenia, pleural effusion, ascites, cholestasis, decreased prothrombin time and increased bilirubin (values unknown).On (b)(6) 2014, a ct (computed tomography) scan was performed which showed disappeared liver metastases with very heterogeneous liver structure, splenomegaly and presence of non-vascularized thrombosis of portal vein in both right and left branch up to the mesenteric vein at ctcae grade 3.The investigator diagnosed the events as rild (radio-embolization induced liver disease), portal vein thrombosis and mesenteric vein thrombosis.Pleural effusion, ascites, cholestasis and increased bilirubin were considered as the consequence of rild.On (b)(6) 2014, the subject died due to the event of rild (radio-embolization induced liver disease).The subject discontinued participation in the study due to her death.The investigator assessed the event of rild (radio-embolization induced liver disease) as grade-5 (fatal) in intensity, serious due to hospitalization and death; and definitely related to the study device; not related to the study procedure and second line chemotherapy (folfiri regimen).The event was considered to be related to disease under study (clinical progression not confirmed via ct).The company agreed with the investigator's assessment.No additional information is expected at this time.

Brand Name
THERASPHERE®
Common Device Name
THERASPHERE®
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham business
weydon lane
surrey, GU9 8 QL
UK  GU9 8QL
MDR Report Key8572849
Report Number3002124543-2019-00032
Device Sequence Number245097
Product Code NAW
UDI-Device Identifier05060116920352
UDI-Public05060116920352
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2014
Device Lot Number4990036/18
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALPRAZOLAM; AMOXICILLIN; APREPITANT; ATROPINE; BISOPROLOL; CALCIUM; CLINUTREN; ISPAGHUL; LACTULOSE; LORAZEPAM; MACROGOL (POLYETHYLENE GLYCOL); METHYLPREDNISOLONE; ONDANSETRON; PREDNISOLONE; ROCEPHIN (CEFTRIAXONE)
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age65 YR